Texas, 2022

Wildfire in Texas, July 1 to 6, 2022

July 1 to 6, 2022 · NWS EWX · 3 events in 3 counties and zones

Months of drought conditions and unusually hot temperatures made for ideal conditions for rapid fire growth across South Central Texas.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Months of drought conditions and unusually hot temperatures made for ideal conditions for rapid fire growth across South Central Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 30, 11:34 PM CST, 26 minutes earlier.

Area forecast discussion, Jun 30, 11:34 PM CST, 26 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1234 AM CDT Fri Jul 1 2022

...New AVIATION...

.SHORT TERM...
(Tonight through Friday night)
Issued at 156 PM CDT Thu Jun 30 2022

A weak tropical disturbance located just off the Texas coast remains
disorganized and will be expected to slowly move towards the north
over the next 36 to 48 hours. The NHC continues to give around a 40
percent chance of this feature developing into a tropical depression
or weak tropical storm within the next 48 hours. Regardless of any
tropical development, the majority of the weather associated with
the weak low will concentrate on its eastern side. As a result, the
greatest rainfall and impacts will be expected to remain to the east
of South-Central Texas, closer to the Houston metro region and the
TX/LA state border. The coastal plain counties within our CWA could
still see isolated to widely scattered showers and/or storms pivot
into that region from this disturbance itself and/or with some sort
of combination with the seabreeze.

Besides the noted rain chances concentrating across the coastal
plains, enough column moisture and weakness within the upper levels
of the atmosphere also exists for a few spotty showers and perhaps a
stray storm or two during this afternoon and again Friday afternoon
across portions of the Hill Country and the Southern Edwards
Plateau. This is highlighted by several of the short term convective
allowing model guidance members. A shower or storm cell could even
approach the I-35 corridor, more likely Friday afternoon compared to
this afternoon. Any of this activity should quickly diminish with
the loss of daytime heating.

Otherwise, expect for temperatures to top out in the mid to upper
90s for most each afternoon while a few touch 100 degrees along the
Rio Grande. Heat indices will generally trend a few degrees above
the temperatures in the afternoon. Overnight lows should bottom out
in the low to mid 70s for most but a few are to hold in the upper
70s. Skies should trend mostly cloudy from the late overnight into
each morning while the afternoons trend with mostly sunny to partly
cloudy skies with a mix of mid-level cumulus and high clouds. The
winds remain light. Winds will be variable at times but mainly will
trend out of the east-southeast from the afternoon and into the
evening hours.

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 156 PM CDT Thu Jun 30 2022

Saturday and Saturday night will provide what may be the last rain
chances for the next 1-2 weeks. The remnants of the current weak
tropical system near the Gulf Coast will likely still be located of
E TX, and some weak mid to upper level vorticity is also expected to
drift N from Mexico and allow for some shower and storm development
over the Srn Edwards Plateau and Rio Grande Plains Saturday into
Saturday night. Coverage will only be isolated to scattered but a
few lucky locations could pick up a quick 0.5-1" of rain at best.
Can't rule out a stray shower or storm near Val Verde County on
Sunday as well but that will be the end of the rain chances for the
foreseeable future.

Otherwise, expect highs in the 90s to near 100 on Saturday with a
slight warming trend as we head into next week. Strengthening high
pressure will bring dry conditions to start the week, but with high
humidity and temperatures approaching the 97-104 degree range by
Wednesday, we can't rule out the need for another Heat Advisory in
some areas. Warm and mostly dry conditions are likely to dominate
the forecast beyond the end of the period as well per the 6-10 day
and 8-14 day CPC outlooks.

&&

.AVIATION...
(06Z TAFS)
Issued at 1234 AM CDT Fri Jul 1 2022

VFR flying conditions prevail overnight through Friday evening,
except for a period of MVFR CIGs at the I-35 sites early Friday
morning. MVFR CIGs return late Friday night to the I-35 sites. ISOLD
SHRA/TSRA are possible Friday afternoon into evening. However, PROBs
are low and will leave mention out. E-SE winds of around 10 KTS or
less prevail.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              76  96  77  97 /  10  30  10  10
Austin Bergstrom Intl Airport  76  96  76  97 /  10  30  10  10
New Braunfels Muni Airport     75  97  76  99 /  10  20  10  10
Burnet Muni Airport            75  95  76  97 /  10  30  10  10
Del Rio Intl Airport           79 100  78  99 /  10  20  20  10
Georgetown Muni Airport        76  96  76  97 /  10  30  10  10
Hondo Muni Airport             75  99  76  99 /  10  20  20  10
San Marcos Muni Airport        76  96  76  98 /  10  20  10  10
La Grange - Fayette Regional   77  94  78  99 /  20  30  10  10
San Antonio Intl Airport       77  97  77  98 /  10  20  10  10
Stinson Muni Airport           77  99  78 100 /  10  20  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...Brady
Long-Term...KCW
Aviation...04
Hazardous weather outlook, Jun 30, 2:35 AM CST, 21 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
335 AM CDT Thu Jun 30 2022

TXZ171>173-183>194-202>209-217>225-228-010845-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
335 AM CDT Thu Jun 30 2022

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Heat index values will be on the increase by the weekend and could
approach Heat Advisory levels in the Coastal Plains by Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 wildfire. Local standard time, as filed.

Wildfire, Kerr

When
July 1, 12:00 AM CST to July 3, 7:01 PM CST
Where
Kerr forecast zone
Reported by
Fire Department/Rescue
Coordinates
30.062, -99.350 (the zone’s center; the record gives no point)

The Buckshot wildfire was discovered at 07:36 CST on June 29th along Yellowstone Ln. in Kerr County. Fire weather conditions were elevated at the time with relative humidity near 25% and winds 5 to 10 mph. The fire burned until July 3 and consumed 257 acres.

Wildfire, Guadalupe

When
July 2, 4:36 PM CST to July 4, 12:53 PM CST
Where
Guadalupe forecast zone
Reported by
Fire Department/Rescue
Coordinates
29.583, -97.949 (the zone’s center; the record gives no point)

The Dix wildfire was discovered at 16:36 CST on the 2nd east of Seguin near Dix Rd. and Nixon Rd. in Guadalupe County. The fire burned until the 4th and consumed 270 acres.

Wildfire, Williamson

When
July 3, 3:39 PM CST to July 6, 6:11 PM CST
Where
Williamson forecast zone
Reported by
Fire Department/Rescue
Coordinates
30.648, -97.601 (the zone’s center; the record gives no point)

The DPS wildfire was discovered at 15:39 CST on the 3rd off Pecan Branch southeast of Florence in Williamson County. The fire burned until the 6th and consumed 600 acres.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1040095, 1040096, 1040097.